Yes. You can OD on Ambien. But it takes very high amounts of Ambien to overdose, making it difficult to take too much Ambien at once. So what can you do to protect yourself from an accidental Ambien overdose? And how much Ambien to OD? More here. Also, check out what you can expect when you have an Ambien (zolpidem) addiction or dependence problem and decide to seek help in our Zolpidem Addiction Treatment Programs and Help guide. Plus, we invite your questions about Ambien and overdose at the end.
Can you overdose on Ambien?
Yes, you can overdose on Ambien. However, it takes very high amounts of Ambien to be seriously dangerous. Since doctors normally only prescribe Ambien for very short periods of time (typically 7-10 days) it would be very difficult to obtain enough Ambien to die from an overdose. Plus, the length of time Ambien stays in the system is relatively short. However, even in normal doses, some people can react very badly to Ambien, so it’s important to be very careful when taking this medication. Ambien abuse also increases your risk of potential overdose. In fact, you’re much more likely to overdose on Ambien if you take it ways other than prescribed. This medication should only be taken swallowed as a whole pill, and only in the doses recommended by your doctor.
What happens when you overdose on Ambien?
Ambien overdose symptoms may include sleepiness, confusion, and difficulty breathing. Furthermore, taking Ambien to “get high” can have unpleasant side effects, including memory loss and acting out behaviors in your sleep (including driving) which can put you at risk for physical harm. The likelihood of these side effects goes up with higher doses of Ambien.
How many Ambien is too much?
The recommended daily dose of Ambien is 10 mg, once a day before bed. At 40 times that recommended dose, 400 mg, cases of non-fatal overdose have been reported. However, as little at 70 mg of Ambien at once can cause illness, including feelings of nausea, headache, and muscle pain. Still, it takes a whopping 2000 mg of Ambien to be fatal, which is 200 times higher than the normal dose. It would be very difficult to obtain enough Ambien to be fatal.
Ambien overdose help
If you’ve taken too much Ambien and start experiencing serious symptoms, including trouble breathing or irregular heartbeat, you need to get medical attention right away. Contact a doctor immediately if you think you may lose consciousness. Do not take Ambien if you know that you have a tendency to sleepwalk to act out daily activities in your sleep while on Ambien.
Overdose on Ambien questions
Do you still have questions about OD’ing on Ambien? If you have any questions about safe amounts of Ambien in your system, please leave them here. We are happy to try to help answer your questions about Ambien, and will try to respond with a personal and prompt reply for all legitimate queries.